# SDR WRLA95021

- Difficulty date: April 28, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N116WA
- Make and model: Doug DC-10-30F
- Aircraft serial: 47906
- System (JASC): 2211 · Autopilot Computer
- Part: Pitch Computer
- Part number: 19905488
- Condition: Failed
- Location: Nr 1 Autopilot
- Stage of operation: CL
- Nature of condition: F, E
- Precautionary procedure: A, J

## Discrepancy

DURING INITIAL CLIMB, CREW NOTED NR 1 AUTOPILOT UNUSABLE (PITCHING VIOLENTLY).  AS NR 2 AUTOPILOT WAS ALREADY ON DEFERRAL, CREW ELECTED TO RETURN TO DEPARTURE AIRPORT.  CREW UTILIZED ABNORMAL PROCEDURES INCLUDING DUMPING OF FUEL TO BRING ACFT TO BELOW MAXIMUM LANDING WEIGHT (DUMPED APPROXIMATELY 50,000 POUNDS), AND MADE NORMAL LANDING WITHOUT FURTHER INCIDENT.  MAINTENANCE TROUBLESHOOTING DETERMINED THAT PITCH COMPUTER WAS FAULTING.  PITCH COMPUTER REPLACED AND ALL GROUND CHECKS PERFORMED WITH NO FAULT FOUND.  ACFT RETURNED TO SERVICE.  (X)
